MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, the following are the potential causes: damage to the charge coupled device (ccd) unit.Damage or deformation of the connector.Movable l-range sliding error that occurred in the zoom scope.Blurred image occurred within the allowable range.The event can be detected/prevented by following the instructions for use: operation manual.Inspection of the endoscopic system.Operation manual.Important information: please read before use.Warnings and cautions.During the device evaluation, service found that due to damage on the charge coupled device (ccd) unit, the image had shadows, and the specified resolving power was not obtained.Additionally, there was a leak due to damage to the air/water tube.The objective lens was cracked.The adhesive on the bending cover (a-rubber) was cracked.The connecting tube was wrinkled.Switch 2 had a cut.The universal cord was deformed and scratched.Due to wear of the angle wires, the bending angles in the up/down and left/right directions did not meet the specifications.Due to wear of the angle wires, the up/down knob and left/right knob did not meet the specifications.Due to corrosion, switch 1 did not work.Due to the nozzle missing, the amount of water contact did not meet the standard value.Due to damage on the air/water tube, water removal ability did not meet the standard value.Per the legal manufacturer, these other device issues identified by service have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The subject device was received at an olympus service center for evaluation with no complaint reported.There was no patient or user injury reported.During inspection and testing, service found the endoscopic image was blurry.This report is being submitted for the malfunction [blurred image] found during the device evaluation.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16640170
Report Number9610595-2023-05236
Device Sequence Number14763610
Product Code FDS
UDI-Device Identifier04953170229442
UDI-Public04953170229442
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown